MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 11; PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEMEN

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 11; PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEMEN
Model Number 71306611
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an invasive surgical procedure due to a minor fracture of femur.
 
Event or Problem Description
It was reported that the patient underwent an invasive surgical procedure due to a minor fracture of the femur.No revision was reported.
 
Additional Manufacturer Narrative
Additional info: b5, d6, d10, h2, h3, h6, h10.Results of investigation: it was reported that the patient underwent an invasive surgical procedure due to a minor fracture of femur.The affected synergy porous stem, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A clinical analysis noted that one pre-op and one post implant x-ray have been provided which show a stem subsidence and femoral fracture at the lesser trochanter.The provided operative report detailed the procedure without abnormal findings.Per communications, two days post-implantation, this patient sustained an injury.Two post-invasive surgery x-rays show a reduced fracture with cerclage wires.As a result, this patient had a prolonged hospitalization.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.The cause of fracture was probably due to the patient injury as stated.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SYN POR FEM COMP SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONS, METAL/POLYMER, POROUS UNCEMEN
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9520151
Report Number1020279-2019-04598
Device Sequence Number16280321
Product Code LPH
UDI-Device Identifier03596010194459
UDI-Public03596010194459
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/11/2019
Device Model Number71306611
Device Catalogue Number71306611
Device Lot Number09DM07931
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71331852-09AM17528; 71335752-08JM20970; 71343600-09GM13420; 71331852-09AM17528; 71335752-08JM20970; 71343600-09GM13420
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight81